MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 18; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 18; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Catalog Number 71421519
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/20/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to right knee instability status post total knee replacement.Tibial component, tibial baseplate and poly insert were removed.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and although it was reported that an mua was preformed no procedure documentation was provided for review.C-0224378, c-0224379, c-0224380: details regarding the patient¿s weight-bearing status, bone quality, and trauma history have not been provided.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported instability cannot be determined however, during the revision it was found that the polyethylene was dissociated from the base plate, and this is likely a contributing factor to the instability.The patient impact beyond the revision itself cannot be concluded.C-0224381: based on the information provided, the ¿right knee stiffness¿ experienced by the patient was likely a normal progression of the post-operative healing phase and not a failure of the smith and nephew device.Information around the patient¿s post-operative rehabilitation prior to this mua was not provided.No further medical assessment is possible at this time based on the information provided.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
GII PS HI FLEX ISRT SZ 5-6 18
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8157023
Report Number1020279-2018-02770
Device Sequence Number2165977
Product Code JWH
UDI-Device Identifier03596010493835
UDI-Public03596010493835
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2016
Device Catalogue Number71421519
Device Lot Number06KM11000
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer11/15/2018
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR